MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27538UX
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Death was reported however the device did not cause or contribute to the death, death was due to a complication during another procedure, not involving a heart catheterisation and not involving this incident.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion exhibiting 98% stenosis located in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated and pre-treated using a non-medtronic 1.5mm rotablator burr, and a 2.5x12mm semi compliant balloon.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent deformation / stent fracture occurred in vivo post deployment.It was stated that the stent was delivered and deployed with no issues noted, however there was waste observed in the mid stent so post dilation of the stent was carried out.It was stated that the stent deformation/fracture occurred following post dilatation using a 3.0 x 6 nc balloon with inflation pressure of 16 atm, 22 atm and 24 atm.The final result was timi3 flow, but it appears that the stent is broken in two, as there is a noticeable gap in the mid stent.The patient was reported to have deceased the following day.It was stated that the death happened due to a complication during another procedure, not involving a heart catheterisation and not involving this incident.
 
Additional Manufacturer Narrative
Additional information: the stent was not uniformly expanded with inflation.It was suggested that this is an indication for resistant plaque.There were no previously deployed stents at the site of treatment.The balloon of the device successfully deflated post stent deployment, there was no resistance or issues noted during post dilation.There was no difficulty noted during the removal of the guidewire.The balloon or delivery system did not snag on the deployed stent.No deformation was noticed to the stent during delivery to the lesion.No intervention was required as a result of the fractured stent the 3.0 x 6 nc balloon was moved by the physician with some of the inflations.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: procedural images provided showed a moderately tortuous, severely calcified lesion located in the mid left anterior descending (lad) artery.A stent was been delivered to the mid-lad.A post dilation balloon was noted inside the body of the stent.The stent did not appear to be apposed to the wall of the vessel.Deformation was noted to the mid-section of the deployed stent.It is unclear from the images provided if the stent had fractured.The inflation pressures using the 3.0 x 6 non-medtronic nc balloon were 20 atm, 24 atm and 24 atm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: annex d codes added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11162512
Report Number9612164-2021-00151
Device Sequence Number11664540
Product Code NIQ
UDI-Device Identifier00643169556959
UDI-Public00643169556959
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberRONYX27538UX
Device Catalogue NumberRONYX27538UX
Device Lot Number0010219923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/14/2021
02/12/2021
03/04/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/11/2021
03/03/2021
03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight56